MAUDE Adverse Event Report: AESCULAP AG LEWIN BONE CLAMP SERR 180MM; BONE HOLDING/TENDON GRASP./REP

AESCULAP AG LEWIN BONE CLAMP SERR 180MM; BONE HOLDING/TENDON GRASP./REP
Model Number MD455
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a lewin bone clamp serr 180mm (part # md455) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the working end of the instrument broke.The fragment was retrieved from the patient, and then the procedure was continued and successfully completed without issue.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: one working end is broken off.The broken off fragment is not available for investigation.Investigation was carried out visually and microscopically.The fracture surface shows an area with corrosion, this could be an indication of an incipient crack preceding the fracture.The "aesculap" inscription of the instrument is made by etch marking.Etch marking has not been used at aesculap for over 20 years, indicating the approximate age of the instrument.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 1 (10) x probability of occurrence 2(10)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
LEWIN BONE CLAMP SERR 180MM
Common Device Name
BONE HOLDING/TENDON GRASP./REP
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12844740
Report Number9610612-2021-00710
Device Sequence Number4351907
Product Code HTD
UDI-Device Identifier04046963365516
UDI-Public4046963365516
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMD455
Device Catalogue NumberMD455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown